AMDR Journal
Article Qr Code


CASE REPORT

DOI: 10.21276/amdr.2015.1.1.6
Drug-Induced Stevens-Johnson Syndrome in a 21 Year Male Patient-A Case Report

Jul-Dec 2015 | Vol 1 | Issue 1 | Page :31-32

Farhan Ahmad Khan1, Kirti Vishwakarma2, Imtiyaz Ahmad Shah3*

1Professor, 2Assistant Professor, 3*PG student, Department of Pharmacology, Teerthanker Mahaveer Medical College and Research Centre, Moradabad, UP, India..

How to cite this article:Farhan Ahmad Khan, Kirti Vishwakarma, Imtiyaz Ahmad Shah. Drug-Induced Stevens-Johnson Syndrome in a 21 Year Male Patient-A Case Report. Adv Med Dent Res 2015;Jul-Dec;1(1);31- 32.

ABSTRACT

Adverse drug reactions (ADRs) are one of the leading causes of death among hospitalized patients and occur in 0.3 to 7 per cent of all hospital admissions. These may vary from mild rashes to severe reactions such as Stevens-Johnson syndrome (SJS). SJS is a life-threatening severe cutaneous adverse reaction. We report here a case of phenytoin induced SJS in a 21 year old male reported to a dermatology OPD of Teerthanker hospital Moradabad. The patient responded to the treatment and was prescribed systemic steroids, Inj. Prednisolone 10 mg qid for 7 days, which was gradually tapered to 10 mg tid for 7 days, 10 mg bid for 5 days, then Tab Prednisolone 10 mg once daily for 5days respectively, Benzydyamine hydrochloride 0.15% oral rinse for oral ulcers.

Keywords: :Drug induced Stevens - Johnson syndrome, Adverse Drug reaction, Ciprofloxacin, Diclofenac.


REFERENCES
  1. Patel TK, Barvaliya MJ, Sharma D, Tripathi C. A systematic review of the drug induced Stevens-Johnson syndrome and toxic epidermal necrolysis in Indian population. Indian J Dermatol Venereol Leprol 2013; 79: 389-90.
  2. Pirmohamed M, Friedman PS, Molokhia M, Loke YK,Smith C, Phillips E, La Grenade L et al.: Phenotype standardization for immune-mediated drug-induced skin injury. Clin Pharmacol Ther 2011; 89: 896–901.
  3. Sanmarkan AD, Sori T, Thappa DM, Jaisankar TJ. Retrospective analysis of Stevens?Johnson syndrome and toxic epidermal necrolysis over a period of 10 years. Indian J Dermatol 2011; 56: 25?9.
Download PDF     Print